Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 27, 2016, 6:20 PM CDT for Hodgeman County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2016, 6:20 PM CDT (23:20 UTC)
- Expired
- May 27, 2016, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:50 PM CDT | HAIL 1 | 9 Nnw Hanston, KS | TIME ESTIMATED FROM RADAR. DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
773
WUUS53 KDDC 272320
SVRDDC
KSC083-280015-
/O.NEW.KDDC.SV.W.0134.160527T2320Z-160528T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
620 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 715 PM CDT
* AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
HANSTON...MOVING NORTH AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GRAY AND HANSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9964 3804 9972 3822 9996 3826 9973
3826 9959
TIME...MOT...LOC 2320Z 170DEG 12KT 3807 9971
HAIL...1.25IN
WIND...<50MPH
$$
FINCH2 follow-up statements
134
WWUS53 KDDC 272336
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT FRI MAY 27 2016
KSC083-280015-
/O.CON.KDDC.SV.W.0134.000000T0000Z-160528T0015Z/
HODGEMAN KS-
636 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN HODGEMAN COUNTY...
AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GRAY AND HANSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3810 9964 3808 9971 3823 9987 3826 9973
3826 9959
TIME...MOT...LOC 2336Z 205DEG 30KT 3816 9968
HAIL...1.25IN
WIND...<50MPH
$$
FINCH886
WWUS53 KDDC 280000
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT FRI MAY 27 2016
KSC083-280010-
/O.CAN.KDDC.SV.W.0134.000000T0000Z-160528T0015Z/
HODGEMAN KS-
700 PM CDT FRI MAY 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HODGEMAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3810 9964 3808 9971 3823 9987 3826 9973
3826 9959
TIME...MOT...LOC 2359Z 170DEG 12KT 3824 9970
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:50 PM CDT, 30 minutes earlier.
Area forecast discussion, May 27, 5:50 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 550 PM CDT FRI MAY 27 2016 ...updated aviation... .SHORT TERM...(This evening through Saturday) Issued at 258 PM CDT Fri May 27 2016 Immediate concern is the areal coverage and intensity of convection the remainder of the afternoon into early evening. A relatively cold upper low was moving into west central Kansas this afternoon. It has developed a negative tilt as a speed max punches around the southern periphery. Lightning has increased dramatically under the cold pool across east central Colorado. Farther east, the westerly boundary layer surge had moved into my southeast counties. Across my northern counties an easterly flow has developed with increasing theta-e air. With the cold system moving east the likelihood of severe will continue into the early evening hours. Saturday should be a down day with the upper system far removed. .LONG TERM...(Saturday night through Friday) Issued at 258 PM CDT Fri May 27 2016 The upper flow becomes favorable again late in the weekend with lowering heights again across the southwest. Deep boundary layer moisture will be moving back into the high plains during the early part of the period. All the deterministic models due indicate at least a weak s/wv trough moving out late Sunday and these models generate an MCS looking signal. Additional chances for convection will exist until later in the week as it appears a strong s/wv trough drops southeast out of the northern branch of the westerlies. This should bring a fairly strong cool front south into western Kansas by Wednesday. Details beyond mid-week are uncertain. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri May 27 2016 VFR is expected through the TAF period. Have CB/TS for KDDC based off radar for the first few hours. Convection should be north of KGCK/KHYS. There will be a bkn080 deck. Winds will be southwesterly and eventually become W/NW 5-10 kt by morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 80 58 82 / 40 10 10 50 GCK 51 81 56 83 / 40 10 10 30 EHA 51 81 54 84 / 10 10 10 30 LBL 53 81 57 84 / 10 10 10 40 HYS 55 77 57 81 / 40 10 10 30 P28 58 81 62 82 / 40 10 10 40 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Sugden
Hazardous weather outlook, May 27, 4:20 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CDT FRI MAY 27 2016 KSZ030-031-043>046-061>066-074>081-084>090-280930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 420 AM CDT FRI MAY 27 2016 /320 AM MDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... A CHANCE OF THUNDERSTORMS IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS MAY BECOME SEVERE WITH HAIL UP TO GOLF BALLS AND WINDS OVER 60 MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED FOG RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION... CHANCES OF THUNDERSTORMS EXISTS SUNDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 27, 5:35 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 E SCOTT CITY 38.48N 100.83W
05/10/2016 M0.88 INCH SCOTT KS LAW ENFORCEMENT
&&Local storm report, May 27, 5:37 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
537 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 S HEALY 38.56N 100.63W
05/10/2016 M1.75 INCH LANE KS LAW ENFORCEMENT
&&Local storm report, May 27, 5:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
558 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 13 S DIGHTON 38.29N 100.47W
05/27/2016 M1.00 INCH LANE KS STORM CHASER
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:08 PM CDT | Tornado Warning | DDC | Hodgeman, Pawnee | 21 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa, Meade | 49 min |
| May 26, 7:14 PM CDT | Tornado Warning | DDC | Clark, Comanche, Kiowa | 31 min |
| May 26, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 48 min |
| May 26, 7:32 PM CDT | Tornado Warning | DDC | Scott | 30 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 47 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 16 min |
| May 26, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Rush, Stafford | 50 min |
| May 26, 8:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 39 min |
| May 26, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 52 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 19 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 31 min |
| May 26, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 35 min |
| May 26, 9:04 PM CDT | Special Weather Statement | DDC | Barber | 41 min |
| May 26, 9:17 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 18 min |
| May 26, 9:25 PM CDT | Special Weather Statement | DDC | Clark | 50 min |
| May 26, 9:33 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 42 min |
| May 26, 9:39 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 36 min |
| May 26, 9:44 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 16 min |
| May 26, 10:15 PM CDT | Special Weather Statement | DDC | Barber | 45 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 23 min |
| May 27, 4:11 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 64 min |
| May 27, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 54 min |
| May 27, 4:54 PM CDT | Tornado Warning | DDC | Scott | 36 min |
| May 27, 4:57 PM CDT | Tornado Warning | DDC | Lane, Scott | 33 min |
| May 27, 5:33 PM CDT | Tornado Warning | DDC | Lane | 27 min |
| May 27, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 35 min |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 62 min |
| May 27, 6:22 PM CDT | Tornado Warning | DDC | Ness, Trego | 23 min |
| May 27, 6:31 PM CDT | Tornado Warning | DDC | Lane, Ness | 18 min |
| May 27, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 30 min |
| May 27, 6:43 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 15 min |
| May 27, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 42 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.